Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Retinal arterial and venous obstruction as the first manifestation of an antipho...
Journal Information
Vol. 96. Issue 7.
Pages 380-383 (July 2021)
Share
Share
Download PDF
More article options
ePub
Visits
0
Vol. 96. Issue 7.
Pages 380-383 (July 2021)
Short communication
Retinal arterial and venous obstruction as the first manifestation of an antiphospholipid antibody syndrome
Obstrucción arterial y venosa retiniana como primera manifestación de un síndrome de anticuerpos antifosfolípidos
Visits
...
A. Pérez-Crespoa, C. Gutiérrez-Ortizb,
Corresponding author
consuelogutierre@gmail.com

Corresponding author.
a Licenciada en Medicina y Cirugía. Hospital Príncipe de Asturias, Servicio de Oftalmología, Alcalá de Henares, Madrid, Spain
b Doctora en Medicina y Cirugía. Hospital Príncipe de Asturias, Servicio de Oftalmología, Alcalá de Henares, Madrid, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract
Case report

A 34 year-old woman presented with decrease in visual acuity in her right eye (RE). Her past medical history was unremarkable. Dilated fundus examination revealed a central venous occlusion and an obstruction of the cilioretinal artery. Given the patient age, a cardiology and haematology screen was obtained to rule out hypercoagulation disorders and thromboembolic disease. Antiplatelet, anticoagulant, and corticosteroid therapy were started. The laboratory result was positive for anticardiolipin and antiphospholipid antibody. A diagnosis of antiphospholipid syndrome (APS) was made.

Discussion

Antiphospholipid syndrome may cause thrombosis in any organ. The involvement of the retinal vessels may be the first manifestation of this entity. This diagnosis is important to prevent recurrent thrombotic events.

Keywords:
Antiphospholipid syndrome
Antiphospholipid antibodies
Thrombosis
Retinal vessels
Antiplatelet therapy
Anticoagulation
Resumen
Caso clínico

Mujer de 34 años sin antecedentes de interés que acudió por disminución de visión del ojo derecho. El examen reveló una obstrucción de vena central de la retina y de la arteria ciliorretiniana. Dada la edad de la paciente se consultó con cardiología y hematología para descartar un estado de hipercoagulabilidad y patología trombo-embólica. La analítica fue positiva para los anticuerpos anticardiolipina y antifosfolípidos. Se diagnosticó de un síndrome de anticuerpos antifosfolípidos. Se inició tratamiento antiagregante, anticoagulante y corticoideo.

Discusión

El síndrome antifosfolípidos puede causar trombosis en cualquier órgano. La afectación de los vasos retinianos puede ser la primera manifestación. Su diagnóstico es importante para evitar fenómenos trombóticos recurrentes.

Palabras clave:
Síndrome antifosfolípido
Anticuerpos antifosfolípidos
Trombosis
Vasos retinianos
Antiagregación
Anticoagulación

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos